Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 27, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 5, 2014, 7:22 AM CDT for Perry County, Sainte Genevieve County, Missouri; Jackson County, Randolph County, Illinois. It took effect at Apr 5, 2014, 1:00 PM CDT. It was in force for 71 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2014, 7:22 AM CDT (12:22 UTC)
- In effect from
- Apr 5, 2014, 1:00 PM CDT
- Expired
- Apr 8, 2014, 12:15 PM CDT
- In force
- 71 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, IL, Randolph County, IL, Perry County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 96 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Chester (CHSI2). The gauge peaked at 27.12 ft at Apr 5, 2014, 11:00 PM CDT.
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 35 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07020500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
351
WGUS43 KLSX 051222
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
722 AM CDT SAT APR 5 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Illinois and Missouri...
Mississippi River at
Chester
.This Flood Warning is a result of heavy rainfall across upstream portions
of the basin over the past several days...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC077-157-MOC157-186-061222-
/O.NEW.KLSX.FL.W.0027.140405T1800Z-140408T1715Z/
/CHSI2.1.ER.140405T1800Z.140406T1200Z.140407T1715Z.NO/
722 AM CDT SAT APR 5 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
Mississippi River at Chester
* From this afternoon to Monday afternoon.
* At 7:00 AM Saturday the stage was 25.9 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast: The river is forecast to rise above flood stage early this
afternoon and crest near 29.7 feet Sunday morning.
* Impact: At 28.0 feet...Unleveed islands near Chester and the prison
farm floods.
* Impact: At 27.0 feet...Flood Stage. Unprotected farmland on right
bank begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/06 04/07 04/08 04/09 04/10
Mississippi River
Chester 27.0 25.88 29.7 27.7 24.2 21.3 19.7
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
3787 9003
$$3 follow-up statements
655
WGUS83 KLSX 051604
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1104 AM CDT SAT APR 5 2014
...The flood warning continues for the following river in
Illinois and Missouri...
Mississippi River at
Chester
.This Flood Warning is a result of heavy rainfall across upstream portions
of the basin over the past several days...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC077-157-MOC157-186-061604-
/O.EXT.KLSX.FL.W.0027.140405T1800Z-140409T0142Z/
/CHSI2.1.ER.140405T1800Z.140406T1800Z.140408T0142Z.NO/
1104 AM CDT SAT APR 5 2014
The Flood Warning continues for
Mississippi River at Chester
* Until Monday evening.
* At 10:30 AM Saturday the stage was 26.4 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast: The river is forecast to rise above flood stage this
afternoon and crest near 29.5 feet early Sunday afternoon.
* Impact: At 28.0 feet...Unleveed islands near Chester and the prison
farm floods.
* Impact: At 27.0 feet...Flood Stage. Unprotected farmland on right
bank begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/06 04/07 04/08 04/09 04/10
Mississippi River
Chester 27.0 26.36 29.3 28.5 25.7 22.6 20.5
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
3787 9003
$$259
WGUS83 KLSX 060243
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
943 PM CDT SAT APR 5 2014
...The flood warning continues for the following rivers in
Illinois...Missouri...
Mississippi River at
Chester
.This Flood Warning is a result of heavy rainfall across upstream portions
of the basin over the past several days...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC077-157-MOC157-186-070243-
/O.EXT.KLSX.FL.W.0027.000000T0000Z-140407T2000Z/
/CHSI2.1.ER.140405T2345Z.140406T0600Z.140406T2000Z.NO/
943 PM CDT SAT APR 5 2014
The Flood Warning continues for
the Mississippi River at Chester
* until Monday afternoon.
* At 9:30 PM Saturday the stage was 27.0 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast: The river will continue rising to near 27.2 feet by
early Sunday morning. The river will fall below flood stage
late Sunday afternoon.
* Impact: At 27.0 feet...Flood Stage. Unprotected farmland on right
bank begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/06 04/07 04/08 04/09 04/10
Mississippi River
Chester 27.0 27.05 25.7 22.7 20.4 19.0 18.3
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
3787 9003
$$646
WGUS83 KLSX 061632
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1132 AM CDT SUN APR 6 2014
...The flood warning is cancelled for the following river in Illinois
and Missouri...
Mississippi River at Chester
.This will be the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC077-157-MOC157-186-061702-
/O.CAN.KLSX.FL.W.0027.000000T0000Z-140407T2000Z/
/CHSI2.1.ER.140405T2345Z.140406T0600Z.140406T1000Z.NO/
1132 AM CDT SUN APR 6 2014
The Flood Warning is cancelled for
the Mississippi River at Chester.
* At 11 AM Sunday the stage was 26.6 feet.
* Flood stage is 27.0 feet.
* The river fell below flood stage at 5 AM Sunday.
* Forecast: The river is forecast to continue to fall to near 20 feet
by Thursday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/07 04/08 04/09 04/10 04/11
Mississippi River
Chester 27.0 26.65 25.8 24.0 21.9 19.8 18.7
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
3787 9003
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 5, 6:56 AM CDT, 26 minutes earlier.
Area forecast discussion, Apr 5, 6:56 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 656 AM CDT Sat Apr 5 2014 .SHORT TERM: (Through Late This Afternoon) Issued at 220 AM CDT Sat Apr 5 2014 Another cool day is on tap albiet not as cool as yesterday. Satellite imagery shows that the persistent stratus is finally fragmenting and clearing to the southeast. All of the model low level RH progs suggest this trend will continue through daybreak with only high clouds filtering across the area today. High pressure will dominate the area, centered in mid MO at daybreak and retreating eastward into the western OH Valley by evening. Glass .LONG TERM: (Tonight through Thursday) Issued at 220 AM CDT Sat Apr 5 2014 Rather uneventful and cool weather is expected until late Sunday Night and Monday. A western extension of the retreating surface high will result in an easterly component to the low level flow, helping maintain the below average temperatures. Bouts of high clouds will continue to spread across the area in advance of the southwestern U.S. upper trof and associated ULJ. The models have come into much better agreement this forecast cycle with the mass fields initially showing that this southern stream upper trof will move into the southern/central Plains on Sunday, then deepen and phase with the northern stream as it moves into the mid MS Valley on Monday in association with large scale amplfication of the upper air pattern across the CONUS. Cyclogensis will ensue along the Texas Coastal Plains on Sunday with the deepening surface low tracking to the northeast across the lower MS Valley, western TN Valley and into the OH Valley by Monday evening. A well-developed extratropical cyclone is expected with a large region of precipitation in the comma head associated with strong large scale forcing, the cyclonic portion of the warm conveyor belt and mid level frontogenetic forcing. As stated previously, the models have all come into better agreement and are deeper and have a much greater push of precipitation to the west and north. There could be some light precipitation by late Sunday afternoon across the far southern CWA counties but have opted for just slight chance pops at this time due to uncertainty in the onset and initially dry low level air. The main shield of rain should overspread the area on Sunday night and persist until at least midday Monday. There is still some question on the northern edge of the rain. It is certaintly possible the northern/northwestern few counties could stay dry and only have chance pops currently. The rain and clouds will make for another cool day. Below average temperatures are expected again on Tuesday along with a chance of showers as another weaker shortwave tracks across the area. A warming trend is then expected Wednesday and Thursday as the flow flattens aloft and south/southwest low level flow becomes established. Glass && .AVIATION: (For the 12z TAFs through 12z Sunday Morning) Issued at 656 AM CDT Sat Apr 5 2014 SC is finally scattering out over taf sites as of 12z. Otherwise, light and variable winds to become southeast to south later today and remain that way through rest of forecast period as surface ridge remains over region. Specifics for KSTL: SC is finally scattering out over metro area as of 12z. Otherwise, north winds to become light and variable as surface ridge builds in. Then winds to become southeast by this evening and remain that way through rest of forecast period. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 5, 4:07 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 407 AM CDT SAT APR 5 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-060915- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 407 AM CDT SAT APR 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:54 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 3 days |
Nearby
River Flood Warnings in Missouri, 2014River Flood Warnings in Illinois, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.